Alert archive / Wisconsin / Wind Chill Advisories in 2015
Wind Chill Advisory 6, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 17, 2015, 3:00 AM CST for 7 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa. It took effect at Feb 18, 2015, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2015, 3:00 AM CST (09:00 UTC)
- In effect from
- Feb 18, 2015, 12:00 AM CST
- Expired
- Feb 18, 2015, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS43 KARX 170900 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 300 AM CST TUE FEB 17 2015 ...BITTER COLD RETURNS TONIGHT... .ARCTIC AIR MOVES IN TONIGHT...AND WILL HOLD ACROSS THE REGION THROUGH THURSDAY. COUPLED WITH THE WIND...WIND CHILLS FROM 20 TO 30 BELOW ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING. HIGHS WILL BE LUCKY TO REACH ZERO FOR SOME LOCATIONS ON WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM -20 TO -35 ARE EXPECTED. PROTECT YOURSELF FROM THE BITTER TO DANGEROUS COLD THE NEXT COUPLE DAYS...ESPECIALLY WHEN VENTURING OUT DURING THE MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-171700- /O.NEW.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 300 AM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ RIECK
6 follow-up statements
044 WWUS43 KARX 171625 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1025 AM CST TUE FEB 17 2015 ...BITTER COLD RETURNS TONIGHT... .ARCTIC AIR MOVES IN TONIGHT...AND WILL HOLD ACROSS THE REGION THROUGH THURSDAY. COUPLED WITH THE WIND...WIND CHILLS FROM 20 TO 30 BELOW ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING. HIGHS WILL BE LUCKY TO REACH ZERO FOR SOME LOCATIONS ON WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM -20 TO - 35 ARE EXPECTED. PROTECT YOURSELF FROM THE BITTER TO DANGEROUS COLD THE NEXT COUPLE DAYS...ESPECIALLY WHEN VENTURING OUT DURING THE MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-180100- /O.CON.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 1025 AM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WETENKAMP
436 WWUS43 KARX 172120 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 320 PM CST TUE FEB 17 2015 ...BITTER COLD RETURNS TONIGHT... .ARCTIC AIR MOVES IN TONIGHT...AND WILL HOLD ACROSS THE REGION THROUGH THURSDAY. COUPLED WITH THE WIND...WIND CHILLS FROM 20 TO 30 BELOW ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING. HIGHS WILL BE LUCKY TO REACH ZERO FOR SOME LOCATIONS ON WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM 20 TO 35 BELOW ARE POSSIBLE FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. PROTECT YOURSELF FROM THE BITTER TO DANGEROUS COLD THE NEXT COUPLE DAYS...ESPECIALLY WHEN VENTURING OUT DURING THE MORNING. WIZ054-055-061-180530- /O.EXB.KARX.WC.Y.0006.150218T0900Z-150218T1800Z/ CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 320 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * WIND CHILLS FROM 20 TO 25 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-180530- /O.CON.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 320 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WETENKAMP/04
865 WWUS43 KARX 180256 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 856 PM CST TUE FEB 17 2015 ...MORE BITTER COLD WIND CHILLS WEDNESDAY MORNING... .ANOTHER SHOT OF VERY COLD AIR IS EXPECTED TO MOVE IN TONIGHT. THE SUB ZERO TEMPERATURES COMBINED WITH A BRISK NORTHWEST WIND WILL CREATE WIND CHILLS OF 20 TO 30 BELOW ZERO LATE TONIGHT AND WEDNESDAY MORNING. HIGHS WILL BE LUCKY TO REACH ZERO FOR SOME LOCATIONS ON WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM 20 TO 35 BELOW ARE POSSIBLE FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. IF YOU HAVE OUTDOOR PLANS...PLAN FOR THESE CONDITIONS. LIMIT YOUR TIME OUTDOORS IF YOU CAN OR DRESS PROTECTING BARE SKIN THAT COULD FREEZE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-181100- /O.CON.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 856 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... * WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIZ054-055-061-181100- /O.CON.KARX.WC.Y.0006.150218T0900Z-150218T1800Z/ CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 856 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WIND CHILLS FROM 20 TO 25 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. COVER EXPOSED SKIN TO AVOID THESE CONDITIONS. $$ SHEA
786 WWUS43 KARX 180534 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1134 PM CST TUE FEB 17 2015 ...ARCTIC AIR SETTLING IN... .ANOTHER COLD FRONT IS MOVING THROUGH THE AREA LATE THIS EVENING WHICH WILL PUSH TEMPERATURES BELOW ZERO IN MOST AREAS BY MORNING. IN ADDITION STRONG NORTHWEST WINDS WILL CREATE WIND CHILLS IN THE 20 TO 30 BELOW RANGE BY MORNING. HIGH TEMPERATURES MAY NOT REACH ZERO IN SOME LOCATIONS ON WEDNESDAY...WITH LOWS THEN TUMBLING INTO THE TEENS BELOW ZERO WEDNESDAY NIGHT. ADD IN THE WINDS AND WIND CHILLS FROM 20 TO 35 BELOW ARE POSSIBLE FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. IF YOU HAVE OUTDOOR PLANS...PLAN FOR THESE CONDITIONS. LIMIT YOUR TIME OUTDOORS IF YOU CAN OR DRESS PROTECTING BARE SKIN THAT COULD FREEZE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-181200- /O.CON.KARX.WC.Y.0006.150218T0600Z-150218T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 1134 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WIND CHILLS FROM 20 TO 30 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIZ054-055-061-181200- /O.CON.KARX.WC.Y.0006.150218T0900Z-150218T1800Z/ CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1134 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WIND CHILLS FROM 20 TO 25 BELOW ZERO LATE TONIGHT THROUGH WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. COVER EXPOSED SKIN TO AVOID THESE CONDITIONS. $$ SHEA
312 WWUS43 KARX 180905 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 305 AM CST WED FEB 18 2015 ...ARCTIC AIR SETTLING IN... .BELOW ZERO TEMPERATURES AND BLUSTERY WINDS WILL RESULT IN WIND CHILLS FROM -20 TO -30 THIS MORNING. THERE WILL NOT BE MUCH IMPROVEMENT THIS AFTERNOON AS HIGHS STRUGGLE TO REACH ZERO AT SOME LOCATIONS. THE BITTER TO DANGEROUS COLD CONTINUES TONIGHT. WINDS WILL BE LESS...BUT CLEAR SKIES WILL HELP TEMPERATURES FALL OFF INTO THE TEENS TO AROUND 20 BELOW. RESULTING WIND CHILLS WILL RANGE FROM -20 TO -35. WIND CHILL ADVISORIES ARE IN EFFECT THIS MORNING. ANOTHER ROUND OF WIND CHILL ADVISORIES WILL BE ISSUED LATER TODAY FOR TONIGHT INTO THURSDAY MORNING. IF YOU ARE GOING OUTDOORS...PLAN FOR THESE CONDITIONS. LIMIT YOUR TIME IN THE COLD IF YOU CAN...AND PROTECT BARE SKIN THAT COULD FREEZE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-181715- /O.CON.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 305 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILLS FROM 20 TO 30 BELOW ZERO THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WIZ054-055-061-181715- /O.CON.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/ CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 305 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILLS FROM 20 TO 25 BELOW ZERO THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
169 WWUS43 KARX 181745 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1145 AM CST WED FEB 18 2015 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND THURSDAY MORNING... .WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND THURSDAY MORNING. WIND CHILLS THIS COLD CAN CAUSE FROST BITE IN LESS THAN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-190145- /O.EXP.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/ /O.NEW.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 1145 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY. * WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND THURSDAY MORNING. * THESE WIND CHILLS CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES. .PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ054-055-061-190145- /O.EXP.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/ /O.NEW.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/ CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1145 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY. * WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND THURSDAY MORNING. * THESE WIND CHILLS CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 2:56 AM CST, 4 minutes earlier.
Area forecast discussion, Feb 17, 2:56 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
256 AM CST TUE FEB 17 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 256 AM CST TUE FEB 17 2015
ANOTHER ARCTIC BLAST AND BITTER COLD WIND CHILLS WILL BE THE MAIN
HEADLINE THROUGH THE PERIOD. SCATTERED SNOW SHOWERS LATE THIS
AFTERNOON INTO TONIGHT ALSO A CONCERN.
WEATHER MAP EARLY THIS MORNING HAD A COLD FRONT MOVING SOUTH THROUGH
SOUTHERN WI/NORTHERN IA. VIGOROUS SNOW SHOWER ACTIVITY WAS NOTED
AHEAD OF THIS COLD FRONT AS IT MADE PASSAGE ACROSS THE ARX FORECAST
DURING THE LATE EVENING HOURS. 4/10 OF AN INCH OF SNOWFALL WAS
OBSERVED HERE AT THE OFFICE. OTHERWISE...COLDER TEMPERATURES MOVING
IN WITH READINGS EARLY THIS MORNING RANGING FROM THE SINGLE DIGITS
ABOVE ZERO TO THE MIDDLE TEENS.
LOOK FOR VARIABLE CLOUD COVER/A FEW FLURRIES THROUGH THIS MORNING IN
COLD CYCLONIC FLOW...THEN BECOMING MOSTLY CLOUDY AGAIN LATER THIS
AFTERNOON AHEAD OF ANOTHER ARCTIC COLD FRONT DROPPING INTO THE
REGION. GOING INTO TONIGHT...MODELS SHOW A VIGOROUS MID-LEVEL PV-
ANOMALY DRIVING THE COLD FRONT SOUTH THROUGH THE REGION AS 0-2KM
LAPSE RATES INCREASE INTO THE 7-9C/KM RANGE. THIS IS EXPECTED TO ADD
UP TO SCATTERED SNOW SHOWER ACTIVITY WITH PERHAPS A FEW TENTHS OF AN
INCH OF ACCUMULATION UNDER THE MOST VIGOROUS SHOWERS. SUBSIDENCE
KICKS IN AROUND 3 AM AS THE PV-ANOMALY AND SURFACE FRONT EXITS
SOUTHEAST OF THE AREA. FAIRLY BRISK WINDS IN THE 10 TO 20 MPH RANGE
OVERSPREAD THE AREA THROUGH THE NIGHT AS TEMPERATURES DROP INTO THE
SINGLE DIGITS BELOW ZERO. THIS WILL PRODUCE WIND CHILLS IN THE -20
TO -35 RANGE. AS SUCH...HOISTED A WIND CHILL ADVISORY FROM MIDNIGHT
TONIGHT UNTIL 18Z WEDNESDAY.
HIGH PRESSURE/REINFORCING ARCTIC AIRMASS BUILDS INTO THE REGION
WEDNESDAY/WEDNESDAY NIGHT WITH HIGH TEMPERATURES STRUGGLING INTO THE
SINGLE DIGITS BELOW AND ABOVE ZERO RANGE.
CLEARING SKIES WEDNESDAY NIGHT WITH THE RIDGE OF OF HIGH PRESSURE
BUILDING OVERHEAD WILL ALLOW TEMPERATURES TO DIP INTO THE TEENS
BELOW ZERO. NORTHWEST WINDS OF 5 TO 10 MPH ALONG WITH THESE FRIGID
LOW TEMPERATURES WILL PUSH WIND CHILLS INTO THE -25 TO -35 RANGE. SO
WIND CHILL HEADLINES WILL LIKELY BE NEEDED AGAIN WEDNESDAY NIGHT.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 256 AM CST TUE FEB 17 2015
BITTER COLD AIRMASS HOLD ON THROUGH THURSDAY WITH EARLY MORNING WIND
CHILLS IN THE -20 TO -35 DEGREE RANGE.
LATEST GFS/ECMWF SHOWING GOOD RUN-TO-RUN CONSISTENCY ON LIGHT SNOW
SIGNAL FRIDAY INTO FRIDAY NIGHT. BOTH MODELS INDICATING A WEAK MID-
LEVEL TROUGH AND SURFACE LOW DROPPING SOUTHEAST OUT OF CANADA
THROUGH WI. WARM AIR ADVECTION/ISENTROPIC LIFT ON FRIDAY ENOUGH TO
WARRANT A CHANCE OF LIGHT SNOW. AT THIS POINT...IT APPEARS AROUND 1
INCH OF ACCUMULATION WILL BE POSSIBLE. BASED ON INCREASING RUN-TO-
RUN CONSISTENCY...MAY WANT TO THINK ABOUT RAISING CHANCES SOME. WILL
PASS THIS ONTO THE DAYSHIFT FOR CONSIDERATION.
THE REST OF THE PERIOD LOOKS QUIET WITH TEMPERATURES REMAINING WELL
BELOW NORMAL AS GENERAL NORTHWEST FLOW ALOFT CONTINUES.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1133 PM CST MON FEB 16 2015
A COLD FRONT HAS MOVED THROUGH THE REGION WITH WINDS COMING AROUND
TO THE NORTHWEST. THE LIGHT SNOW HAS MAINLY COME TO AN END WITH
JUST A FEW FLURRIES POSSIBLE OVERNIGHT. SKIES MAY CLEAR OUT AT
TIMES THOUGH THERE STILL IS QUITE A BIT OF CLOUD COVER OUT THERE
BETWEEN 3-5KFT. WINDS WILL DIMINISH DURING THE DAY TUESDAY...BUT
THEN INCREASE AHEAD OF THE NEXT TROUGH/COLD FRONT WHICH WILL MOVE
INTO THE REGION TUESDAY EVENING. LIGHT SNOW IS POSSIBLE WITH THIS
FRONT WHICH COULD BRING VISIBILITY DOWN TO IFR.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY
FOR WIZ017-029-032>034-041>044-053.
MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY
FOR MNZ079-086>088-094>096.
IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY
FOR IAZ008>011-018-019-029-030.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...HALBACHHazardous weather outlook, Feb 16, 4:15 AM CST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 415 AM CST MON FEB 16 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-171100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 415 AM CST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILLS FROM 20 TO 35 BELOW ARE EXPECTED TUESDAY NIGHT INTO THURSDAY MORNING....COLDEST THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
Nearby
Wind Chill Advisories in Wisconsin, 2015Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.